Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 1997, 4:38 PM EDT for Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1997, 4:38 PM EDT (20:38 UTC)
- Expired
- Jun 27, 1997, 5:25 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 272038 RRA SVRMLB FLC127-272125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT FRI JUN 27 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 525 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AT 435 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS DEVELOPING FROM DELEON SPRINGS TO NEAR THE INTERSECTION OF ROUTE 40 AND I-95. THE STORMS WERE MOVING SLOWLY AND WILL CONTINUE IN THESE AREAS THROUGH 5:15 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. F\OR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PETERSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:59 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 1:59 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 157 PM EDT FRI JUN 27 1997 TODAY'S MODELS CONTINUE TRENDS OF THE LAST FEW DAYS-THESE TRENDS INCLUDE CONTINUING THE PRESENCE OF A DEEP LAYER RIDGE WHICH DRIFTS A LITTLE NORTH AND SOUTH...BUT ESSENTIALLY REMAINS PARKED ALONG AN E-W AXIS ACROSS CENTRAL FLORIDA. THE LOW TO MID LEVEL STEERING FLOW CONTINUES TO ROTATE AROUND THE RIDGE...WITH THE SEA BREEZE MAKING GOOD INLAND PROGRESS TO THE SOUTH IN SOUTHEAST FLOW AND TRUDGING SLOWLY INLAND IN VOLUSIA COUNTY IN SOUTHWEST FLOW. ALSO CONTINUING IS THE TREND TOWARDS HIGHER MEAN RH/PRECIPITABLE WATER VALUES THE FARTHER NORTH YOU GO UP THE PENINSULA...WITH THE PRESENT ZONE FORECAST SCENARIDO LIKELY TO PLAY OUT AGAIN SATURDAY AND SUNDAY...WITH SOME MINOR PERMUTATIONS AS USUAL. PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:10 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.